Rocky Mountain Journal of Mathematics

A Telescoping Principle for Oscillation of Second Order Differential Equations on a Time Scale

Lynn Erbe, Lingju Kong, and Qingkai Kong

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 36, Number 1 (2006), 149-181.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1181069493

Digital Object Identifier
doi:10.1216/rmjm/1181069493

Mathematical Reviews number (MathSciNet)
MR2228189

Zentralblatt MATH identifier
1156.34021

Subjects
Primary: 34B10: Nonlocal and multipoint boundary value problems 39A10: Difference equations, additive

Keywords
Time scales oscillation Riccati equation telescoping principle

Citation

Erbe, Lynn; Kong, Lingju; Kong, Qingkai. A Telescoping Principle for Oscillation of Second Order Differential Equations on a Time Scale. Rocky Mountain J. Math. 36 (2006), no. 1, 149--181. doi:10.1216/rmjm/1181069493. https://projecteuclid.org/euclid.rmjm/1181069493


Export citation

References

  • R.P. Agarwal and M. Bohner, Basic calculus on time scales and some of its applications, Results Math. 35 (1999), 3-22.
  • M. Bohner and A. Peterson, Dynamic equations on time scales, An introduction with applications, Birkhauser, Boston, 2001.
  • G.J. Butler, L.H. Erbe and A.A. Mingarelli, Riccati techniques and variational principles in oscillation theory for linear systems, Trans. Amer. Math. Soc. 303 (1987), 263-282.
  • S. Chen and L.H. Erbe, Riccati techniques and discrete oscillations, J. Math. Anal. Appl. 142 (1989), 468-487.
  • --------, Oscillation and nonoscillation for systems of self-adjoint second order difference equation, SIAM J. Math. Anal. 20 (1989), 939-949.
  • L.H. Erbe, Oscillation criteria for second order linear equations on a time scale, Canadian Appl. Math. Quart. 9 (2001), 345-375.
  • L.H. Erbe and S. Hilger, Sturmian theory on measure chains, Differential Equations Dynam. Sys. 1 (1993), 223-246.
  • P. Hartman, On linear second order differential equations with small coefficients, Amer. J. Math. 73 (1951), 955-962.
  • --------, On an ordinary differential equation involving a convex function, Trans. Amer. Math. Soc. 146 (1969), 179-202.
  • S. Hilger, Analysis on measure chains-A unified approach to continuous and discrete calculus, Results Math. 18 (1990), 18-56.
  • J.W. Hooker, M.K. Kwong and W.T. Patula, Oscillatory second order linear difference equations and Riccati equations, SIAM J. Math. Anal. 18 (1987), 54-63.
  • J.W. Hooker and W.T. Patula, Riccati type transformations for second order linear difference equations, J. Math. Anal. Appl. 82 (1981), 451-162.
  • Q. Kong, Interval criteria for Oscillation of second order linear ordinary differential equations, J. Math. Anal. Appl. 229 (1999), 258-270.
  • Q. Kong and A. Zettl, Interval oscillation conditions for difference equation, SIAM J. Math. Anal. 26 (1995), 1047-1060.
  • M.K. Kwong and A. Zettl, Integral inequalities and second order linear oscillation, J. Differential Equations 45 (1982), 16-23.
  • H.J. Li, Oscillation criteria for second order linear differential equations, J. Math. Anal. Appl. 194 (1995), 217-234.
  • C. Olech, Z. Opial and T. Wazewski, Sur le probleme d'oscillation des integrales de l'equation $y''+g(t)y=0$, Bull. Acad. Polon. Sci. 5 (1957), 621-626.
  • W.T. Patula, Growth and oscillation properties of second order linear difference equations, SIAM J. Math. Anal. 10 (1979), 55-61.
  • --------, Growth, oscillation and comparison theorems for second order linear difference equations, SIAM J. Math. Anal. 10 (1979), 1272-1279.
  • J.S.W. Wong, Oscillation and nonoscillation of solutions of second order linear differential equations with integral coefficients, Trans. Amer. Math. Soc. 144 (1969), 197-215.
  • --------, Oscillation theorems for second order nonlinear differential equations, Bull. Inst. Math. Acad. Sinica 3 (1975), 283-309.